Hail, Citrus
- When
- February 1, 6:05 PM EST
- Where
- Citrus County, Crystal River
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.900, -82.570
Quarter size hail was reported by the pubulic along Highway 19 in Crystal River.
A developing area of low pressure over the western Gulf of Mexico on Thursday, February 1 intensified and moved off the mid Atlantic coast Friday. Numerous thunderstorms developed out ahead of and along the associated cold front that pushed into southern Florida late Friday.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
A developing area of low pressure over the western Gulf of Mexico on Thursday, February 1 intensified and moved off the mid Atlantic coast Friday. Numerous thunderstorms developed out ahead of and along the associated cold front that pushed into southern Florida late Friday. The first tornado of the year to use the Enhanced Fujita Scale occurred just after 3 AM Friday in The Villages in northeast Sumter County. Several violent tornadoes were reported across central Florida early Friday morning. This violent tornado outbreak was the largest in Florida since the Kissimmee tornadoes of February 22-23, 1998. |In addition to the tornadoes, gusty southwest winds ahead of the cold front combined with high tide to cause areas of minor coastal flooding along west and southwest facing shorelines north of Tampa Bay.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Feb 1, 4:28 PM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
428 PM EST THU FEB 1 2007
.UPDATE...HIGHLY SHEAR ENVIRONMENT ALONG WITH INCREASING MOISTURE
AND INSTABILITY WILL SUPPORT THE DEVELOPMENT OF SOME SEVERE T-STORMS
AND POSSIBLE ISOLATED SHORT LIVED TORNADOES OVER LEVY COUNTY TONIGHT.
GIVEN ABOVE PARAMETERS AND AFTER COORD WITH SPC WILL INCLUDE LEVY
COUNTY IN TORNADO WATCH #14 VALID UNTIL 1 AM EST TONIGHT. WILL UPDATE
ZONES AND COASTAL PRODUCTS SHORTLY TO INCLUDE THE TORNADO WATCH
HEADLINES IN EACH PRODUCT. REST OF PREVIOUS FORECAST DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 200 PM EST THU FEB 1 2007/
..TORRENTIAL RAINS AND LOCALLY DAMAGING WIND GUSTS ACROSS THE
NATURE COAST AND PERHAPS TOWARD TAMPA BAY TONIGHT...
SHORT TERM (TONIGHT - SATURDAY)...INGREDIENTS COMING TOGETHER FOR
AN ACTIVE AND POTENTIALLY HAZARDOUS WEATHER EVENT THIS EVENING
INTO THE OVERNIGHT FOR PORTIONS OF THE SUNCOAST AND NATURE COAST.
LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN GULF
THROUGH MID EVENING...THEN RACE ACROSS THE FLORIDA/GEORGIA BORDER
LATER TONIGHT. GUSTY WINDS THIS AFTERNOON A PORTENT OF THINGS TO
COME...AS DEW POINTS ARE RISING THROUGH THE 60S WHILE AIR
TEMPERATURES APPROACH THE UPPER 70S TO AROUND 80.
GFS...WHICH HAS BEEN THE MODEL OF CHOICE IN HANDLING CURRENT
DEVELOPMENT...IS SHOWING MORE DESTABILIZATION WITH
EVENING/OVERNIGHT SOUNDINGS...WITH CAPE NOW ABOVE THE CRITICAL
1000 J/KG LEVEL FOR SIGNIFICANT WINTER/EARLY SPRING CONVECTION ON
THE PENINSULA. HELICITY VALUES ARE MORE THAN AMPLE TO PRODUCE
LINEAR BOWS WITH DISCRETE CELLS POSSIBLE ALONG OR LEADING THE
LINE. THOUGH NEARSHORE WATERS ARE RELATIVELY COOL (UPPER 50S TO
MID 60S)...THE RAPID MOVEMENT OF THE SURFACE LOW AND STRENGTH OF
LOW LEVEL WIND FIELDS...AS WELL AS THE FACT THAT THE CRITICAL AREA
NORTH OF TAMPA BAY IS ALSO INTO THE WARM SECTOR...SHOULD ALLOW
CONVECTION TO OVERCOME ANY INFLUENCE OF THE COOLER NEARSHORE WATERS.
IN ADDITION TO THE SEVERE/TORNADO THREAT...THE PRESENCE OF STRONG
850 JET WITH NOSE OF THE THETA-E RIDGE AS WELL AS EXCELLENT 250 MB
DIVERGENCE WHICH FOLLOWS MAY PRODUCE A PERIOD OF TRAINING ALONG
AND BEHIND THE SEVERE THREAT...PRIMARILY ACROSS THE NATURE COAST
BUT POSSIBLE EDGING TOWARD THE TAMPA BAY AREA. FOR NOW...HAVE
RAMPED QPF UP TO AROUND 2 INCHES THROUGH EARLY FRIDAY...BUT
CERTAINLY MUCH MORE IS POSSIBLE IN THIN BANDS SHOULD ONE DEVELOP.
FINALLY...LAST BUT NOT LEAST IS THE THREAT FOR OVERWASH/MINOR
COASTAL FLOODING. TIMING OF THE SURFACE LOW PASSAGE TOWARD
MIDNIGHT WITH UPCOMING HIGH TIDES GENERALLY BETWEEN 1030 PM AND 2
AM COULD BE A PROBLEM ESPECIALLY IF CONVECTION TRANSLATES SOME OF
THE HIGHER WINDS OFF THE SURFACE DOWN...WHICH COULD PROVIDE A
SURGE TYPE EFFECT. COASTAL LOCATIONS FROM PASCO TO LEVY ARE MOST
UNDER THE GUN...AND WE MAY HAVE TO CONSIDER A WARNING SHOULD TIDES
CONTINUE TO RISE THIS EVENING.
SO...WILL ISSUE A SPECIAL STATEMENT FOR THESE THREATS AS WELL AS A
COASTAL FLOOD STATEMENT TO GIVE A HEADS UP ON THE OVERNIGHT
POTENTIAL...HOPEFULLY BEFORE 4 PM.
FOR FRIDAY...MODERATE RAINS MAY CONTINUE INTO THE MIDDAY ACROSS
THE TAMPA BAY AREA BUT SHOULD QUICKLY SLACKEN THEREAFTER AS ENERGY
QUICKLY PULLS OUT...LEAVING A MUCH LIGHTER SOUTHWEST TO WEST FLOW.
STILL LOOKS TO BE WARM AND HUMID FOR THE SEASON FROM TAMPA BAY
SOUTH...BUT SOME COOLING ACROSS THE NATURE COAST BEHIND THE
INITIAL FRONTAL PUSH.
THINGS QUIET DOWN CONSIDERABLY FRIDAY NIGHT AND SATURDAY AS THE
SURFACE FRONT MOVES STEADILY SOUTH. HAVE DISCOUNTED THE NAM WHICH
IS TRYING TO BUILD THE SUBTROPICAL RIDGE BACK INTO THE BULLY OF
AN EASTERN U.S. TROUGH. BACK IN DECEMBER/MUCH OF JANUARY THIS WAS
PLAUSIBLE WITH THE WEAK ZONAL FLOW ACROSS THE TEMPERATE REGIONS OF
THE U.S. THAT IS NOT THE CASE NOW AS ARCTIC AND POLAR AIR IS
FIRMLY ENTRENCHED ACROSS THE EASTERN HALF OF NORTH AMERICA AND NOW
RULES.
SO...THIS SAID...FRIDAY NIGHT AND SATURDAY WILL COOL FROM NORTH TO
SOUTH WHILE MAINLY CLOUDY CONDITIONS PREVAIL. RAIN CHANCES WILL
GRADUALLY INCREASE MAINLY ACROSS THE NORTH AND CENTRAL AS
ISENTROPIC LIFT BEGINS DURING THE AFTERNOON.
LONG TERM (SATURDAY NIGHT - THURSDAY)...A COOL WEDGE OF AIR
ASSOCIATED WITH A STALLED FRONT JUST SOUTH OF FLORIDA AND HIGH
PRESSURE TO THE NORTH WILL PUSHING NORTHEAST SURFACE WINDS OVER THE
STATE. ALOFT... A SOUTHWESTERLY FLOW WILL PERSIST THROUGH LATE
TUESDAY CREATING A CHANCE FOR OVERRUNNING TYPE PRECIPITATION. THE
MOST CONCENTRATED CLOUDINESS WILL BE OVER THE SOUTH ZONES WITH
NORTHERN AREAS IN AND OUT OF THE CLOUDS. FORECAST CLEARING HAS
SLOWED FOR SOUTHERN ZONES UNTIL A WEAK SURFACE WAVE PASSES SOUTH OF
FLORIDA TUESDAY AND THE MID/UPPER TROUGH PASSES AND PRODUCES A
WEST-NORTHWEST FLOW ALOFT LEADING TO CLEARING. LATE TUESDAY SURFACE
HIGH PRESSURE CENTERED NEAR THE CANADIAN BORDER RIDGES SOUTHWARD
OVER FLORIDA WITH DRIER AIR AND COOL TEMPERATURES.
AVIATION...VFR CONDITIONS THIS AFTERNOON AND EVENING BUT CONDITIONS
DETERIORATE AS CLOUDS... SHOWERS AND A FEW THUNDERSTORMS MOVE
SOUTHWARD ACROSS THE AREA OVERNIGHT.
MARINE...TIGHT GRADIENT IS CONTINUING TO CRANK
WINDS...ESPECIALLY NEARSHORE AND ACROSS TAMPA BAY WITH FREQUENT
GUSTS NEAR 30 KNOTS. EXPECT THESE CONDITIONS TO CONTINUE OFF AND
ON THROUGH LATE AFTERNOON BEFORE QUIETING DOWN SOME...BUT
CONVECTION MAY PRODUCE AREAS OF 45+ KT GUSTS THIS
EVENING/OVERNIGHT ESPECIALLY CENTRAL AND NORTH. ADVISORY IS IN
EFFECT NOW AND SEE NO REASON TO CHANGE. WINDS/SEAS WILL DROP BELOW
HIGHLIGHT LEVELS FRIDAY AND CONTINUE THROUGH EARLY SATURDAY BEFORE
THE GRADIENT PICKS UP AGAIN...THIS TIME FROM THE NORTH. EXPECT
ADVISORY CONDITIONS TO RETURN SATURDAY NIGHT AND LIKELY CONTINUE
RIGHT THROUGH TUESDAY AS GRADIENT TIGHTENS UNDERNEATH BUILDING
HIGH AND DEVELOPING WAVE IN THE STRAITS LATER SUNDAY AND
MONDAY...THEN WITH COLD ADVECTION INTO TUESDAY. ALL IN ALL...NOT
THE OPTIMAL PERIOD FOR BOATING BUT HEY...ITS MID WINTER.
FIRE WEATHER...DISPERSIONS CRANKED TODAY AND WILL BE SIMILARLY
CRANKED ACROSS THE SOUTH THIRD FRIDAY WHERE SOUTHWEST FLOW
CONTINUES FAIRLY STRONG OFF THE SURFACE. HUMIDITY NO PROBLEM
THROUGH THIS TIME SO NO HEADLINES. RAINS ACROSS THE NORTH AND
CENTRAL WILL HELP LOCAL DROUGHT INDICES HOWEVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 69 73 57 65 / 100 70 10 40
FMY 68 81 63 77 / 50 70 20 40
GIF 67 75 57 66 / 100 70 10 40
SRQ 69 73 60 69 / 100 70 20 40
BKV 66 72 51 63 / 100 70 10 40
SPG 69 73 59 66 / 100 70 10 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FROM BONITA
BEACH TO SUWANNEE RIVER OUT 20 TO 60 NM INCLUDING
THE TAMPA BAY WATERS.
&&
SHORT TERM...88/BSG
LONG TERM/AVIATION...09/CP
UPDATE...JCMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 555 AM EST THU FEB 1 2007 FLZ039-042-043-048>052-055>057-060>062-065-011700- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 555 AM EST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST FLORIDA AND WEST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT A DEVELOPING AREA OF LOW PRESSURE OVER THE WESTERN GULF OF MEXICO EARLY THIS MORNING WILL INTENSIFY AS IT MOVES EAST NORTHEAST ACROSS THE SOUTHERN UNITED STATES TODAY AND TONIGHT AND OFF THE MID ATLANTIC COAST ON FRIDAY. AHEAD OF THIS SYSTEM SOUTHERLY WINDS WILL BECOME STRONG AND GUSTY BY THIS AFTERNOON WITH INCREASING LOW LEVEL MOISTURE RESULTING IN A FEW SHOWERS LATER THIS AFTERNOON FROM THE TAMPA BAY AREA NORTH. TONIGHT RAIN CHANCES ALONG WITH ISOLATED THUNDERSTORM DEVELOPMENT WILL INCREASE ACROSS THE NATURE COAST THIS EVENING...WITH THE RAIN AND THUNDERSTORMS SPREADING SOUTHEAST INTO THE TAMPA BAY AREA AFTER MIDNIGHT. ABUNDANT LOW LEVEL MOISTURE COUPLED WITH INCREASING LARGE SCALE ASCENT... ADEQUATE INSTABILITY...AND A SLIGHTLY SHEARED ENVIRONMENT WILL LEAD TO THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS OVER WEST CENTRAL FLORIDA TONIGHT WITH THE PRIMARY HAZARDS BEING OCCASIONAL LIGHTNING STRIKES...DAMAGING WINDS AND ISOLATED SHORT LIVED TORNADOES. IN ADDITION TO THE STRONG STORMS INCREASING LARGE SCALE ASCENT COMBINED WITH A HIGHLY DIVERGENT MID AND UPPER LEVEL FLOW IN THE ATMOSPHERE MAY RESULT IN SOME LOCALLY HEAVY RAINS...WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS AVERAGING BETWEEN ONE AND TWO INCHES...WITH SOME LOCALIZED HIGHER AMOUNTS... ARE POSSIBLE ACROSS THE NATURE COAST WITH ABOUT HALF OF AN INCH TO ONE INCH EXPECTED FURTHER SOUTH ACROSS THE TAMPA BAY REGION. THE COMBINATION OF INCREASING WINDS AND BUILDING SEAS WILL RESULT IN DETERIORATING BOATING CONDITIONS OVER THE EASTERN GULF WATERS AS WELL AS TAMPA BAY AND INLAND WATER WAYS TODAY AND TONIGHT. STRONG WIND GUSTS OVER 30 KNOTS ALONG WITH SOME ISOLATED MARINE WATERSPOUTS WILL BE POSSIBLE TONIGHT IN THE VICINITY OF STRONGER STORMS AND ALL SMALL CRAFT OPERATORS ARE URGED TO EXERCISE CAUTION AS SMALL CRAFT ADVISORIES ARE IN EFFECT FOR LATE THIS MORNING THROUGH TONIGHT. MARINERS PLANNING TRIPS INTO THE GULF TODAY AND TONIGHT MAY WANT TO POSTPONE THEIR TRIPS UNTIL WINDS AND SEAS BEGIN TO DECREASE AND SUBSIDE LATER ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM MOVING BY TO THE NORTH WILL MOVE ACROSS THE AREA WITH THE BEST CHANCES OF RAIN AND POSSIBLY A FEW THUNDERSTORMS SHIFTING SOUTH INTO SOUTH CENTRAL AND SOUTHWEST FLORIDA IN THE AFTERNOON. OVERALL DYNAMICS AND LIFT WILL BE MUCH LESS ON FRIDAY AND THEREFORE THE THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE MINIMAL WITH THE MAIN THREATS BEING OCCASIONAL LIGHTNING STRIKES AND BRIEF GUSTY WINDS. WINDS AND SEAS ACROSS THE COASTAL WATERS WILL GRADUALLY DIMINISH ON FRIDAY AS THE LOW PRESSURE AREA MOVES AWAY FROM THE REGION AND THE COLD FRONT WEAKENS AS IT DRIFTS SOUTHWARD. OVER THE WEEKEND HOWEVER...NORTHEASTERLY WINDS WILL ONCE AGAIN GRADUALLY INCREASE TO NEAR SMALL CRAFT ADVISORY CRITERIA AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. PRC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 222 PM EST THU FEB 1 2007 FLZ049>051-012030- PINELLAS-HILLSBOROUGH-PASCO- 222 PM EST THU FEB 1 2007 ...TORRENTIAL RAINS AND ISOLATED THUNDERSTORMS WILL AFFECT MOST OF PINELLAS...CENTRAL WESTERN HILLSBOROUGH AND PASCO COUNTIES... A LINE OF SHOWERS...AND A FEW THUNDERSTORMS...MOVING NORTHEAST AT 35 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING SAFETY HARBOR...PINELLAS PARK...LEALMAN AND LARGO...CLEARWATER...TAMPA AND MOST OF CENTRAL WESTERN PASCO UNTIL 330 PM EST. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION AR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 250 PM EST THU FEB 1 2007 FLZ039-042-043-048>052-055>057-060>062-065-020330- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 250 PM EST THU FEB 1 2007 ...TORRENTIAL RAINS AND SOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TONIGHT AND EARLY FRIDAY... A DEVELOPING AREA OF LOW PRESSURE OVER THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON WILL INTENSIFY AS IT MOVES EAST NORTHEAST ACROSS THE SOUTHEASTERN STATES TONIGHT AND OFF THE MID ATLANTIC COAST ON FRIDAY. AHEAD OF THIS SYSTEM STRONG SOUTHERLY WINDS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON WILL CONTINUE TO INCREASE LOW LEVEL MOISTURE RESULTING IN A FEW GUSTY SHOWERS THROUGH THE REMAINDER OF THE AFTERNOON...MAINLY FROM THE TAMPA BAY AREA NORTH. RAIN CHANCES ALONG WITH ISOLATED THUNDERSTORM DEVELOPMENT WILL INCREASE SIGNIFICANTLY ACROSS THE NATURE COAST THIS EVENING...WITH THE RAIN AND THUNDERSTORMS SPREADING SOUTHEAST INTO THE TAMPA BAY AREA TOWARD MIDNIGHT...AND ACROSS SOUTHWEST FLORIDA EARLY ON FRIDAY. ABUNDANT LOW LEVEL MOISTURE COUPLED WITH INCREASING LARGE SCALE ASCENT...ADEQUATE INSTABILITY...AND A HIGHLY SHEARED ENVIRONMENT WILL LEAD TO THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS OVER WEST CENTRAL FLORIDA TONIGHT AND EARLY FRIDAY WITH THE PRIMARY HAZARDS BEING OCCASIONAL LIGHTNING STRIKES...TORRENTIAL RAINS...DAMAGING WINDS AND ISOLATED SHORT LIVED TORNADOES. IN ADDITION TO THE STRONG STORMS INCREASING LARGE SCALE ASCENT COMBINED WITH A HIGHLY DIVERGENT MID AND UPPER LEVEL FLOW IN THE ATMOSPHERE MAY RESULT IN SOME LOCALLY HEAVY RAINS...WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS AVERAGING BETWEEN ONE AND TWO INCHES...WITH SOME LOCALIZED HIGHER AMOUNTS...WILL BE POSSIBLE ACROSS THE NATURE COAST WITH ABOUT HALF OF AN INCH TO ONE INCH EXPECTED FURTHER SOUTH ACROSS THE TAMPA BAY REGION. THE STRONG GUSTY WINDS AND ROUGH SEAS WILL RESULT IN HAZARDOUS BOATING CONDITIONS OVER THE EASTERN GULF WATERS AS WELL AS TAMPA BAY AND INLAND WATER WAYS TONIGHT AND FRIDAY. STRONG WIND GUSTS OVER 30 KNOTS ALONG WITH SOME ISOLATED MARINE WATERSPOUTS WILL BE POSSIBLE TONIGHT IN THE VICINITY OF STRONGER STORMS AND ALL SMALL CRAFT OPERATORS ARE URGED TO REMAIN IN PORT TONIGHT AND EARLY FRIDAY IF POSSIBLE UNTIL WINDS AND SEAS BEGIN TO DECREASE AND SUBSIDE LATER ON FRIDAY. IN ADDITION THE STRONG ONSHORE FLOW COMBINED WITH ANY THUNDERSTORMS WINDS COULD HELP TO PILE WATER ONSHORE ALONG THE COAST FROM PASCO COUNTY NORTH TONIGHT...ESPECIALLY AT TIMES OF HIGH TIDE. THE HIGH TIDE AT CEDAR KEY IS EXPECTED TO OCCUR AT 105 AM FRIDAY MORNING...AT BAYPORT 1259 AM FRIDAY MORNING...AT HOMOSASSA 413 AM FRIDAY MORNING...AND NEW PORT RICHEY AT 1204 AM FRIDAY MORNING. RESIDENTS LIVING ALONG THE COAST SHOULD MONITOR WATER LEVELS THROUGH THE NIGHT AND TAKE ACTION TO PROTECT LIFE AND PROPERTY IF FLOODING IS OBSERVED. ALL RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS TONIGHT AND EARLY FRIDAY FOR FURTHER UPDATES AND OR POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION. MCMICHAEL
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 250 PM EST THU FEB 1 2007 FLZ039-042-043-048>052-055>057-060>062-065-020330- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 250 PM EST THU FEB 1 2007 ...TORRENTIAL RAINS AND ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TONIGHT AND EARLY FRIDAY... A DEVELOPING AREA OF LOW PRESSURE OVER THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON WILL INTENSIFY AS IT MOVES EAST NORTHEAST ACROSS THE SOUTHEASTERN STATES TONIGHT AND OFF THE MID ATLANTIC COAST ON FRIDAY. AHEAD OF THIS SYSTEM STRONG SOUTHERLY WINDS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON WILL CONTINUE TO INCREASE LOW LEVEL MOISTURE RESULTING IN A FEW GUSTY SHOWERS THROUGH THE REMAINDER OF THE AFTERNOON...MAINLY FROM THE TAMPA BAY AREA NORTH. RAIN CHANCES ALONG WITH ISOLATED THUNDERSTORM DEVELOPMENT WILL INCREASE SIGNIFICANTLY ACROSS THE NATURE COAST THIS EVENING...WITH THE RAIN AND THUNDERSTORMS SPREADING SOUTHEAST INTO THE TAMPA BAY AREA TOWARD MIDNIGHT...AND ACROSS SOUTHWEST FLORIDA EARLY ON FRIDAY. ABUNDANT LOW LEVEL MOISTURE COUPLED WITH INCREASING LARGE SCALE ASCENT...ADEQUATE INSTABILITY...AND A HIGHLY SHEARED ENVIRONMENT WILL LEAD TO THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS OVER WEST CENTRAL FLORIDA TONIGHT AND EARLY FRIDAY WITH THE PRIMARY HAZARDS BEING OCCASIONAL LIGHTNING STRIKES...TORRENTIAL RAINS...DAMAGING WINDS AND ISOLATED SHORT LIVED TORNADOES. IN ADDITION TO THE STRONG STORMS INCREASING LARGE SCALE ASCENT COMBINED WITH A HIGHLY DIVERGENT MID AND UPPER LEVEL FLOW IN THE ATMOSPHERE MAY RESULT IN SOME LOCALLY HEAVY RAINS...WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS AVERAGING BETWEEN ONE AND TWO INCHES...WITH SOME LOCALIZED HIGHER AMOUNTS...WILL BE POSSIBLE ACROSS THE NATURE COAST WITH ABOUT HALF OF AN INCH TO ONE INCH EXPECTED FURTHER SOUTH ACROSS THE TAMPA BAY REGION. THE STRONG GUSTY WINDS AND ROUGH SEAS WILL RESULT IN HAZARDOUS BOATING CONDITIONS OVER THE EASTERN GULF WATERS AS WELL AS TAMPA BAY AND INLAND WATER WAYS TONIGHT AND FRIDAY. STRONG WIND GUSTS OVER 30 KNOTS ALONG WITH SOME ISOLATED MARINE WATERSPOUTS WILL BE POSSIBLE TONIGHT IN THE VICINITY OF STRONGER STORMS AND ALL SMALL CRAFT OPERATORS ARE URGED TO REMAIN IN PORT TONIGHT AND EARLY FRIDAY IF POSSIBLE UNTIL WINDS AND SEAS BEGIN TO DECREASE AND SUBSIDE LATER ON FRIDAY. IN ADDITION THE STRONG ONSHORE FLOW COMBINED WITH ANY THUNDERSTORMS WINDS COULD HELP TO PILE WATER ONSHORE ALONG THE COAST FROM PASCO COUNTY NORTH TONIGHT...ESPECIALLY AT TIMES OF HIGH TIDE. THE HIGH TIDE AT CEDAR KEY IS EXPECTED TO OCCUR AT 105 AM FRIDAY MORNING...AT BAYPORT 1259 AM FRIDAY MORNING...AT HOMOSASSA 413 AM FRIDAY MORNING...AND NEW PORT RICHEY AT 1204 AM FRIDAY MORNING. RESIDENTS LIVING ALONG THE COAST SHOULD MONITOR WATER LEVELS THROUGH THE NIGHT AND TAKE ACTION TO PROTECT LIFE AND PROPERTY IF FLOODING IS OBSERVED. ALL RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS TONIGHT AND EARLY FRIDAY FOR FURTHER UPDATES AND OR POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION. MCMICHAEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 354 PM EST THU FEB 1 2007 FLZ039-042-012230- CITRUS-LEVY- 354 PM EST THU FEB 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT MOST OF CITRUS AND LEVY COUNTIES... SHOWERS...AND A FEW THUNDERSTORMS...MOVING EAST AT 35 MPH...WILL AFFECT RURAL LEVY COUNTY AND RURAL CITRUS COUNTY...UNTIL 530 PM EST. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. TORRENTIAL RAINS CAN REDUCE VISIBILITY TO NEAR ZERO AT TIMES. DRIVERS COMMUTING DURING RUSH HOURS SHOULD EXERCISE CAUTION ESPECIALLY ALONG MAJOR HIGHWAYS AND INTERSTATE 75. IF DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. AR
The Tampa radar (KTBW), 134 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
2 coastal flood, 2 tornado, 1 hail. Local standard time, as filed.
Quarter size hail was reported by the pubulic along Highway 19 in Crystal River.
Minor coastal flooding of low spots was reported by emergency management.
A trained SKYWARN Spotter reported water approaching his home near Ozello and estimated the tide was 4 feet above normal.
The tornado first touched down near the southeast corner of The Villages south of Lake Miona and moved rapidly to the east northeast at 55 MPH into Lake County. A FEMA report to Sumter County emergency management officials detailed damage to 1,145 homes with 200 destroyed during the 6 minutes the tornado was on the ground. A National Weather Service storm survey estimated maximum winds of 140 MPH. No fatalities were recorded in Sumter County and 15 injuries is a rough estimate.
A man watched a tornado move through his yard on the edge of town then into an orange grove. The visible funnel did not extend all the way to the ground. The tornado stripped shingles from his roof, blew over two sheds, and damaged large tree limbs. The tornado blew down 4 rows of citrus trees as it moved into the field then lifted back into the sky.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyThe tornado archive for Florida, 2007Warnings in Florida, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12832, 12838, 12842, 17515, 12846.